Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 34, NWS Jackson, MS

May 20, 2010Covington County, Jones County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 20, 2010, 7:41 PM CDT for Covington County, Jones County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2010, 7:41 PM CDT (00:41 UTC)
Expired
May 20, 2010, 9:45 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Covington County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 95 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 8:20 PM CDTFLASH FLOOD5 Nnw Moselle, MSWATER WAS COVERING OLD RIVER ROAD NEAR MOSELLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
503 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WGUS54 KJAN 210041
FFWJAN
MSC031-067-210245-
/O.NEW.KJAN.FF.W.0034.100521T0041Z-100521T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
741 PM CDT THU MAY 20 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
  WESTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 945 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR SANFORD...OR 10 MILES
  SOUTHEAST OF COLLINS...MOVING EAST AT 10 MPH. ESTIMATED RADAR
  RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
  OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MOSELLE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3174 8929 3145 8924 3145 8950 3163 8952

$$

GARRETT
1 follow-up statement
315 
WGUS74 KJAN 210136
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
836 PM CDT THU MAY 20 2010

MSC031-210145-
/O.CAN.KJAN.FF.W.0034.000000T0000Z-100521T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COVINGTON MS-
836 PM CDT THU MAY 20 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR COVINGTON COUNTY...

LAT...LON 3146 8939 3154 8939 3169 8939 3174 8929
      3145 8924

$$

MSC067-210245-
/O.CON.KJAN.FF.W.0034.000000T0000Z-100521T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JONES MS-
836 PM CDT THU MAY 20 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
WESTERN JONES COUNTY...

AT 835 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR MOSELLE...OR 6
MILES WEST OF ELLISVILLE...MOVING EAST AT 15 MPH. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED
IN THE PAST HOUR.

THE STORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3146 8939 3154 8939 3169 8939 3174 8929
      3145 8924

$$

GARRETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 20, 7:15 PM CDT, 26 minutes earlier.

Area forecast discussion, May 20, 7:15 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
715 PM CDT THU MAY 20 2010

..SEVERE THUNDERSTORM POTENTIAL REMAINS THIS EVENING...

.UPDATE...COMPLICATED SCENARIO UNFOLDING ACROSS THE ARKLAMISS REGION
AS THE SOUTHERN EXTENT OF A POTENT MIDWEST UPPER DISTURBANCE RAKES
THE LOWER MS VALLEY. SCATTERED TO NUMEROUS SHOWERS AND LOCALLY
SEVERE THUNDERSTORMS ALONG AN EARLIER SOUTHEAST-PROPAGATING OUTFLOW
BOUNDARY HAVE MOSTLY CLEARED THE REGION TO THE EAST. THE OUTFLOW
BOUNDARY NOW EXTENDS JUST SOUTH OF THE HIGHWAY 84 CORRIDOR WITH THE
BOUNDARY LAYER AIRMASS EITHER STABLE OR SLIGHTLY UNSTABLE ACROSS
MOST OF THE ARKLAMISS. DESPITE THE PASSAGE OF THIS
QUASI-FRONT...ANOTHER VIGOROUS COMPLEX OF THUNDERSTORMS IS NOW
COMING QUICKLY EAST TO THE AXIS OF THE BIG RIVER AND LOOKS SET TO
SWEEP EAST ACROSS THE BULK OF THE SOUTHERN TWO THIRDS OF THE AREA
THIS EVENING. THIS COMPLEX IS TIED TO LIFT ASSOCIATED WITH A
SOUTHERN SPOKE OF ENERGY ROTATING AROUND THE MIDWEST DISTURBANCE AND
HEALTHY AND UNSTABLE MOISTURE TRANSPORT ADVECTING NORTH FROM SOUTH
OF THE OUTFLOW BOUNDARY. EXTENDED SEVERE THUNDERSTORM WATCH NUMBER
194 THROUGH 9 PM AHEAD OF THIS LINE AS ENOUGH WIND IS BEING
GENERATED ALOFT WITH THE LINE OF STORMS TO BUST THROUGH LOW LEVEL
INVERSIONS IN A PROCESS OF DOWNWARD MOMENTUM FLUX. THERE WILL ALSO
BE POTENTIAL FOR SOME HAIL WITH THIS LINE. WE MAY HAVE TO EXTEND THE
WATCH FURTHER IN TIME FOR SOME AREAS OF EASTERN MS...DEPENDING ON
HOW WELL THIS COMPLEX HOLDS TOGETHER OVER THE NEXT FEW HOURS.

OTHERWISE...MORE ISOLATED CONVECTION WELL UPSTREAM IN TEXAS IN
ASSOCIATION WITH THIS WHOLE SYSTEM IS NOT SHOWING SIGNS OF
AGGREGATING INTO ANOTHER MCS. THIS MEANS THIS CURRENT COMPLEX COULD
BE THE END OF THE SEVERE THREAT FOR MOST...CLEARING THROUGH EAST MS
BY 11 PM. SHOWERS AND MAYBE A FEW STORMS WILL STILL BE POSSIBLE LATE
TONIGHT AS SYNOPTIC LIFT FROM DISTURBANCE TO OUR NORTH WILL REMAIN.
AIRMASS WILL BE RATHER "CLEANED OUT" BY THAT TIME THOUGH...AND
SIGNIFICANT WEATHER WILL PROBABLY NOT BE A FACTOR. WILL CONCENTRATE
MORE ON WEATHER EVOLUTIONS FOR LATE TONIGHT IN ANOTHER UPDATE TO
COME THIS EVENING. PRODUCTS AND GRIDS UPDATED. /BB/

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT THU MAY 20 2010/

SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...
THE PRIMARY WEATHER CONCERNS WILL BE THE ONGOING SEVERE WEATHER FOR
THIS AFTERNOON INTO THIS EVENING WITH A SEVERE THUNDERSTORM WATCH IN
EFFECT UNTIL 7 PM. FOLLOWED BY CHANCES OF THUNDERSTORMS FOR THE REST
OF THE NIGHT INTO FRIDAY...THEN DRY WEATHER FOR FRIDAY NIGHT THROUGH
SATURDAY NIGHT...FOLLOWED BY SHORT TERM TEMPS.

LATEST SATELLITE IMAGERY SHOWS A CLOSED NEGATIVELY LOW SPINNING OVER
KANSAS. AN OUTFLOW BOUNDARY FROM AN EARLIER A MORNING MCS WAS NOTED
ACROSS THE NORTHWEST DELTA THROUGH NORTHEAST LOUISIANA. SCATTERED
CONVECTION SOME OF IT STRONG TO SEVERE DEVELOPED ALONG THE OUTFLOW
BOUNDARY. A WARM FRONT EXTENDED FROM THE BOUNDARY SOUTHEASTWARD
ACROSS EAST MISSISSIPPI. THIS PROVIDED SOME ADDITIONAL LIFT FOR SOME
STORMS IN THE EAST. ALSO ANOTHER COMPLEX OF STORMS WAS NOTED OVER
NORTHEAST TEXAS...WHICH MAY AFFECT THE REGION FOR THIS EVENING. JET
DYNAMICS...INSTABILITY ...AND MOISTURE CONVERGENCE WITH A SERIES OF
IMPULSES MOVING ACROSS THE REGION HAVE PLAYED A ROLE IN OUR WEATHER
FOR THIS AFTERNOON. LOCAL WRF ENSEMBLES SHOWS STRONG THUNDERSTORMS
THROUGH A PORTION OF THIS EVENING AS A SERIES OF IMPULSE PASSES
THROUGH THE REGION. MODELS SHOWS THAT THE SURFACE LOW IN THE
SOUTHERN PLAINS WILL LIFT NORTHEAST TOWARD THE UPPER MISSISSIPPI
VALLEY AS IT DRAGS A COLD FRONT TOWARD THE REGION. WITH THE SECOND
COMPLEX IN NORTHEAST TEXAS AND ONGOING SEVERE WEATHER IN MIND WILL
KEEP CHANCES OF SEVERE WEATHER FOR THIS EVENING UNTIL 04Z...THEN
CHANCE OF CONVECTION OVERNIGHT. MADE SLIGHT UPWARD ADJUSTMENTS TO
MAV POPS FOR TONIGHT. LOWS TONIGHT WILL RANGE FROM THE MIDDLE 60S
EAST TO AROUND 70 WEST. WENT CLOSE TO MAV GUIDANCE. FOR FRIDAY THE
FRONT WILL FINALLY COME ACROSS THE REGION AS THE CLOSED UPPER LOW
MOVES LIFTS INTO THE UPPER MISSISSIPPI VALLEY. THIS WILL DECREASE
OUR CHANCES OF RAIN FROM WEST TO EAST DURING THE DAY WITH THE BEST
CHANCES IN THE MORNING. EXPECT THE RAINS TO END ACROSS THE REGION
DURING FRIDAY AFTERNOON. MADE A SLIGHT UPWARD ADJUSTMENT TO MAV
POPS. HIGHS WILL RANGE FROM THE UPPER 80S TO THE LOWER 90S. MADE A
SLIGHT UPWARD ADJUSTMENT TO MAV TEMP GUIDANCE. EXPECT DRY WEATHER
FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT AS FLAT UPPER RIDGING
DEVELOPS ACROSS THE REGION. THE UPPER RIDGING WILL BECOME AMPLIFIED
BY EARLY SUNDAY THROUGH THE MISSISSIPPI VALLEY. AS FAR AS TEMPS ARE
CONCERN WENT CLOSE TO MAV FOR FRIDAY NIGHT AND SATURDAY
NIGHT...THEN WENT WITH NAM FOR SATURDAY. LOWS FOR SATURDAY NIGHT AND
SUNDAY NIGHT WILL BE FROM THE MIDDLE 60S TO AROUND 70. HIGHS FOR
SATURDAY WILL IN THE LOWER 90S./17/

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE FORECAST
AREA THROUGH THE EVENING HOURS...WITH THE COVERAGE EXPECTED TO
DIMINISH LATE TONIGHT. SCATTERED SHOWERS/TSTMS WILL BE POSSIBLE
FRIDAY...ESPECIALLY IN THE MORNING WITH DECREASING CHANCES FOR
SHOWERS/STORMS AS THE DAY WEARS ON. LOCAL IFR/LIFR CONDITIONS WILL
OCCUR WITH ANY TSTM ACTIVITY...WITH SVR WEATHER POSSIBLE INCLUDING
DAMAGING WINDS/LARGE HAIL AND A COUPLE OF TORNADOES...ESPECIALLY
LATE THIS AFTN AND EVNG. THERE IS CONCERN THAT FOG AND LOWER STRATUS
COULD DEVELOP BETWEEN THE HOURS OF 06Z AND 14Z...PRIMARILY AT THE
HBG/MEI SITES. EXPECT VFR CONDITIONS TO PREVAIL AT ALL SITES AS WE
GO INTO LATE FRIDAY AND THE WEEKEND...WITH MORNING FOG POSSIBLY A
CONCERN AT ALL SITES./EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  88  68  92 /  71  31   5   8
MERIDIAN      66  89  66  92 /  55  38   6   7
VICKSBURG     71  90  66  92 /  72  28   5   8
HATTIESBURG   68  92  68  92 /  83  37   8   5
NATCHEZ       71  89  68  92 /  84  25   8   5
GREENVILLE    71  88  68  93 /  49  26   4   8
GREENWOOD     70  88  67  91 /  44  34   5   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50/EC/17
Hazardous weather outlook, May 20, 7:25 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT THU MAY 20 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
212015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
305 PM CDT THU MAY 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND FRIDAY

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS
EVENING...WITH A DIMINISHING RISK OF STRONG TO SEVERE THUNDERSTORMS
EXPECTED BY MIDNIGHT. LARGE HAIL TO THE SIZE GOLFBALLS AND DAMAGING
WIND GUSTS TO 60 MPH WILL BE THE MAIN RISK WITH ANY SEVERE
THUNDERSTORMS.

A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO INTERACT WITH
A SURFACE BOUNDARY OVER THE ARKLAMISS TO BRING THUNDERSTORMS...AND
INSTABILITY AND WIND SHEAR WILL REMAIN SUFFICIENT FOR THE DEVELOPMENT
OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. THUNDERSTORMS WILL BE
POSSIBLE AGAIN FRIDAY...ESPECIALLY DURING THE MORNING HOURS...BUT
THE RISK FOR SEVERE WEATHER WILL BE MUCH LOWER THAN IT IS TODAY.

LOCALLY VERY HEAVY RAINFALL IS EXPECTED LATE THIS AFTERNOON AND
TONIGHT. STORMS MAY TEND TO MOVE REPEATEDLY ACROSS THE SAME
AREAS...AND THIS COULD RESULT IN LOCALIZED AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NECESSARY THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

EC/50

In the hours before

Local storm report, May 20, 4:50 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
450 PM CDT THU MAY 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     5 S RALEIGH             31.96N 89.52W
05/20/2010                   SMITH              MS   EMERGENCY MNGR

            A CAR PORT WAS BLOWN INTO A BARN AND THEN INTO A POWER
            LINE CAUSING DAMAGE TO BOTH. A TREE WAS ALSO KNOCKED
            DOWN. DAMAGE WAS ALONG COUNTY ROAD 92.

&&

SCW
Special weather statement, May 20, 5:48 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT THU MAY 20 2010

MSZ057-066-202320-
JONES MS-JASPER MS-
548 PM CDT THU MAY 20 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 10 MILES WEST OF LAUREL AT 549 PM
CDT...MOVING NORTHEAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHERN JASPER AND NORTHERN JONES COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

GARRETT
Special weather statement, May 20, 6:58 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT THU MAY 20 2010

MSZ048-053-210030-
CLAIBORNE MS-HINDS MS-
658 PM CDT THU MAY 20 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER REGANTON AT 658 PM CDT...MOVING
NORTHEAST AT 25 MPH.

PEOPLE IN WESTERN HINDS AND NORTHEASTERN CLAIBORNE COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

DHB
Special weather statement, May 20, 7:02 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT THU MAY 20 2010

MSZ042-210100-
YAZOO MS-
702 PM CDT THU MAY 20 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 8 MILES SOUTHWEST OF HOLLY BLUFF AT 702 PM
CDT...MOVING EAST AT 45 MPH.

PEOPLE IN NORTHERN YAZOO COUNTY SHOULD MONITOR THIS STORM CLOSELY.

DHB
Local storm report, May 20, 7:18 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT THU MAY 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             VICKSBURG               32.33N 90.87W
05/20/2010  E0.75 INCH       WARREN             MS   LAW ENFORCEMENT

&&

SCW
Special weather statement, May 20, 7:29 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CDT THU MAY 20 2010

MSZ065-066-210130-
COVINGTON MS-JONES MS-
729 PM CDT THU MAY 20 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 30 TO
40 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF MOSELLE AT 729 PM
CDT...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN JONES AND SOUTHEASTERN COVINGTON COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

DHB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:11 PM CDTSevere Thunderstorm WarningJANHinds, Rankin27 min
May 20, 7:25 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Sharkey, Warren, Yazoo65 min
May 20, 7:46 PM CDTSevere Thunderstorm WarningJANJones44 min
May 20, 7:53 PM CDTTornado WarningJANJones67 min
May 20, 8:09 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba51 min
May 20, 8:13 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Scott47 min
May 20, 8:31 PM CDTFlash Flood WarningJANJones119 min
May 20, 8:56 PM CDTSevere Thunderstorm WarningJANWinston12 min
May 20, 9:30 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Smith36 min
May 20, 9:32 PM CDTSevere Thunderstorm WarningJANJasper, Smith43 min
May 20, 9:47 PM CDTSevere Thunderstorm WarningJANJasper, Jones43 min
May 20, 10:04 PM CDTSevere Thunderstorm WarningJANClarke, Jasper56 min
May 21, 11:10 AM CDTRiver Flood WarningJANBolivar, Washington71 hr
May 21, 1:21 PM CDTSevere Thunderstorm WarningJANOktibbeha39 min
May 21, 1:50 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston27 min
May 21, 2:58 PM CDTFlash Flood WarningJANChoctaw, Oktibbeha, Webster2 hr
May 21, 3:54 PM CDTSevere Thunderstorm WarningJANNoxubee68 min
May 21, 4:07 PM CDTTornado WarningJANKemper, Noxubee41 min
May 21, 4:48 PM CDTSevere Thunderstorm WarningJANKemper57 min
May 21, 5:15 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston40 min
May 21, 5:41 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale64 min
May 21, 6:24 PM CDTSevere Thunderstorm WarningJANLauderdale35 min

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.